Alert archive / Missouri / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 255, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 12, 2010, 1:56 PM CDT for Clay County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 1:56 PM CDT (18:56 UTC)
- Expired
- Aug 12, 2010, 2:30 PM CDT
- In force
- 34 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clay County, MO
The radar
The Pleasant Hill radar (KEAX), 57 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 12:47 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 12, 12:47 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT THU AUG 12 2010
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
/522 AM CDT THU AUG 12 2010/
NARROW BAND OF TSRA/SHRA LOCATED ACROSS EAST CENTRAL KANSAS...SLOWLY
EDGING EASTWARD THIS MORNING. TSRA/SHRA FORMING ALONG A NARROW ZONE
OF ENHANCED PRESSURE ADVECTION ALONG THE 310-312K SURFACES OR AOA
700MB. WITH SHORT TERM MODELS CONTINUING TO SHOW ISENTROPIC ASCENT
CONTINUING THROUGH MID-MORNING...WITH AREA OF ENHANCED P-ADV MOVG
ESEWD...BROADBRUSHED AN AREA OF ISOLD TSRA ACROSS MAINLY SRN PORTIONS
OF CFWA FOR THIS MORNING. FORECAST SOUNDINGS AGAIN SHOWING UP-CAPPED
ENVIRONMENT WILL BE IN PLACE BY LATE AFTERNOON...BUT UNLIKE
YDA...WILL NOT HAVE MYRIAD OF LEFT-OVER MESO-SCALE BOUNDARIES TO
FOCUS CONVECTION. FOR TIME BEING...LEFT MENTION OF ISOLD TSRA OUT OF
FORECAST FOR THE AFTERNOON HOURS...AS NONE OF THE VARIOUS WRF RUNS
SHOWING INDICATIONS THAT ANYTHING WILL DEVELOP. TEMPERATURES TODAY
SHOULD BE SIMILAR TO THOSE SEEN ON WEDNESDAY. ONLY DIFFERENCE WILL BE
WEAKER SURFACE FLOW. NOT SURE WHY FORECAST GUIDANCE HESITANT TO BREAK
100 DEGREE MARK...SO IN GENERAL NUDGE TEMPERATURES A DEGREE OR TWO
ABOVE MAV/MET/LAV.
FRIDAY LOOKS TO BE A NEAR REPEAT...WITH THE EXCEPTION OF THE THREAT
OF CONVECTION LATE IN THE DAY AS SURFACE COLD FRONT LOCATED JUST
NORTHWEST OF CFWA BY 00Z SATURDAY. H8 MOISTURE PROFILES RATHER
SCANT...THUS CONVECTION LIKELY WILL BE NARROW IN SCOPE AND FOCUSED
RIGHT ALONG THE FRONT. EXCEPT FOR THE EXTREME NORTHWEST CORNER OF THE
CFWA...MOST LOCATIONS WILL NOT SEE TSRA UNTIL NEAR OF AFTER 00Z
SATURDAY...BUT FOR CAUTION SAKE...BROADBRUSHED SLIGHT CHANCE POPS
ACROSS NORTHWEST THIRD OF CFWA DURING FRIDAY AFTN. SHORT TERM MODELS
GIVING VARIOUS SOLUTIONS ON CONVECTIVE EVOLUTION...AND HESITANT TO
BELIEVE ONE OVER THE OTHER BASED ON RECENT PERFORMANCE.
REGARDLESS...THREAT OF STORMS WILL TRANSLATE SOUTHEAST FRIDAY EVENING
AND OVERNIGHT...WITH A LINGERING THREAT OF STORMS ACROSS SOUTHEAST
HALF OF CFWA SATURDAY. TEMPERATURES ON SATURDAY WILL BE A LITTLE
TRICKY WITH CONVECTIVE DEBRIS. ALSO...MODELS DEPICTING WESTERLY H8
FLOW...WHICH DOESN'T SCREAM STRONG COOLING. THUS DECIDED TO TREND
TOWARD UPPER RANGE OF GUIDANCE OPTIONS. THE GOOD NEWS WILL BE THAT
MOST LOCATIONS SHOULD SEE AFTERNOON TEMPERATURES AOB 95 FOR THE FIRST
TIME IN OVER A WEEK. DEWPOINTS WILL REMAIN HIGHER ACROSS SOUTHEAST
TIER OF CFWA...THUS HEAT INDICES STILL MAY BE NEAR ADVY CRITERIA...SO
MAY NEED TO EXTEND EXCESSIVE HEAT WARNING ANOTHER DAY FOR AREAS
GENERALLY SOUTH OF HIGHWAY 50.
TEMPERATURES IN THE MEDIUM RANGE LOOK GLORIOUS...AS LONG WAVE H5
TROUGH WILL HELP DRIVE AREA OF COOLER SURFACE HIGH PRESSURE INTO THE
REGION. IN GENERALLY USED BLEND OF ENSEMBLE AND MOSGUIDE BIAS
CORRECTED TEMPERATURES.
24
&&
.AVIATION...
VERY HOT/HUMID AIRMASS REMAINS IN PLACE ONCE AGAIN WITH A WEAK
SURFACE CONFLUENT ZONE EXTENDING FROM STJ SOUTH-SOUTHEAST ACROSS
NORTHERN PORTIONS OF KANSAS CITY. MODIFIED 12Z KTOP SOUNDING ONCE
AGAIN SHOWS FAVORABLE CONDITIONS FOR ISOLATED THUNDERSTORMS THIS
AFTERNOON...SOME OF WHICH MAY PRODUCE STRONG MICROBURSTS. PILOTS ARE
URGED TO USE EXTREME CAUTION WITHIN A 5 MILE RADIUS OF ANY OBSERVED
STORMS AND/OR RAPIDLY DESCENDING PRECIPITATION CORES GIVEN THE VERY
FAVORABLE ENVIRONMENT FOR MICROBURSTS DURING THE MID AFTERNOON
THROUGH EARLY EVENING.
OUTSIDE OF ISOLATED CONVECTION...EXPECT VFR CONDITIONS WITH CLOUD
BASES ABOVE 6KFT AGL. WINDS WILL BE FROM THE SOUTH AT AROUND 10
KNOTS. RECENT AIR STAGNATION HAS ALSO RESULTED IN A THICK LAYER OF
HAZE AT THE TOP OF THE BOUNDARY LAYER...WHICH WHILE ABSENT FROM
SURFACE OBSERVATIONS...MAY REDUCE VISIBILITIES SIGNIFICANTLY FOR
PILOTS FLYING WITHIN 1-2KFT OF CLOUD BASES.
CONVECTION SHOULD DISSIPATE AND SHIFT SOUTH OF THE AREA BY
01Z...WITH A LIGHT SOUTHEAST WIND EXPECTED OVERNIGHT. VFR CONDITIONS
EXPECTED TOMORROW MORNING WITH INCREASING CUMULUS BY NOON.
BOOKBINDER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR MOZ001>008-
011>017-020>025-028>033-037>040-043>046-053-054.
KS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ025-057-060-
102>105.
&&Hazardous weather outlook, Aug 12, 1:00 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU AUG 12 2010 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 100 PM CDT THU AUG 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH TEMPERATURES CLIMBING INTO THE MIDDLE 90S ACROSS NORTHEAST MISSOURI...TO THE LOWER 100S ACROSS WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS. HEAT INDICES WILL BE AT THEIR GREATEST BETWEEN NOON AND 6 PM... AND GENERALLY WILL RANGE FROM 105 TO 115. AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT THROUGH FRIDAY. IN ADDITION...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 1 PM ALONG AND WEST OF A ST. JOSEPH TO WARRENSBURG LINE... INCLUDING THE KANSAS CITY METRO. CONDITIONS ARE ONCE AGAIN FAVORABLE FOR ISOLATED SEVERE WEATHER IN THE FORM OF DAMAGING DOWNBURST WINDS OF 60 TO 80 MPH. THUNDERSTORM CHANCES WILL DIMINISH QUICKLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE OPPRESSIVE HEAT AND HUMIDITY WILL LINGER THROUGH FRIDAY ACROSS THE ENTIRE OUTLOOK AREA. THE HEAT MAY LINGER GENERALLY SOUTH OF LINE FROM PAOLA KANSAS TO SEDALIA MISSOURI THROUGH SATURDAY. HIGH TEMPERATURES AGAIN WILL RANGE FROM THE MIDDLE 90S ACROSS NORTHEAST MISSOURI TO THE LOWER 100S ACROSS EAST CENTRAL KANSAS AND WEST CENTRAL MISSOURI. THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL LEAD TO AFTERNOON HEAT INDICES GENERALLY RANGING FROM 105 TO 115 DEGREES EACH AFTERNOON. ADDITIONALLY...OVERNIGHT LOWS WILL REMAIN VERY WARM THROUGH THIS STRETCH OF EXCESSIVE HEAT...WHICH WILL RESULT IN LITTLE NIGHTTIME RELIEF FROM THE HOT AND HUMID CONDITIONS. A POTENT LATE SUMMER COLD FRONT WILL MOVE INTO THE OUTLOOK AREA FRIDAY NIGHT INTO SATURDAY...BRINGING BETTER CHANCES OF THUNDERSTORMS TO THE REGION AND AN END TO THE OPPRESSIVE HEAT. STRONG TO SEVERE STORMS ARE POSSIBLE WITH THE FRONTAL BOUNDARY... WITH DAMAGING WINDS THE PRIMARY RISK FRIDAY EVENING INTO EARLY SATURDAY MORNING ACROSS THE ENTIRE OUTLOOK AREA. ADDITIONAL SEVERE WEATHER MAY BE POSSIBLE ACROSS CENTRAL MISSOURI ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING ACROSS FAR WESTERN MISSOURI AND ADJACENT EASTERN KANSAS. SPOTTERS MAY ALSO BE NEEDED FRIDAY EVENING INTO EARLY SATURDAY MORNING ACROSS THE ENTIRE OUTLOOK AREA...AND ACROSS CENTRAL MISSOURI ON SATURDAY. BOOKBINDER
In the hours before
Local storm report, Aug 12, 10:42 AM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1042 AM CDT THU AUG 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM DOWNBURST 3 E LEES SUMMIT 38.92N 94.33W
08/11/2010 JACKSON MO NWS EMPLOYEE
A SERIES OF WET MICROBURSTS IMPACTED SOUTHEAST PORTIONS
OF LEES SUMMIT BETWEEN 615 AND 630 PM...WITH DAMAGE
FOCUSED IN AN AREA BETWEEN HIGHWAY 50 AND LANSGFORD
RD...EAST OF TODD GEORGE ROAD. SEVERAL DOZEN TREES WERE
SNAPPED...CAUSING SECONDARY DAMAGE TO FENCES AND SEVERAL
HOMES. DAMAGE WAS ALSO NOTED TO ROOF SHINGLES AND HOME
SIDING. WIND SPEEDS ARE ESTIMATED TO HAVE REACHED BETWEEN
70 AND 80 MPH.
&&
BOOKBINDERSpecial weather statement, Aug 12, 1:35 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 135 PM CDT THU AUG 12 2010 MOZ029-121900- CLAY MO- 135 PM CDT THU AUG 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLAY COUNTY UNTIL 200 PM CDT... AT 132 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FERRELVIEW...OR 6 MILES NORTH OF GLADSTONE...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LIBERTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3937 9441 3922 9441 3923 9461 3936 9461 TIME...MOT...LOC 1834Z 270DEG 16KT 3929 9457 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 16 min |
| Aug 11, 8:07 PM CDT | Special Weather Statement | EAX | Lafayette | 38 min |
| Aug 11, 8:43 PM CDT | Special Weather Statement | EAX | Saline | 47 min |
| Aug 11, 9:28 PM CDT | Special Weather Statement | EAX | Cooper | 62 min |
| Aug 11, 9:46 PM CDT | Special Weather Statement | EAX | Cooper | 44 min |
| Aug 12, 1:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| Aug 12, 2:06 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 24 min |
| Aug 12, 2:31 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Ray | 29 min |
| Aug 11, 7:15 PM CDT | Special Weather Statement | EAX | Linn | 45 min |
| Aug 11, 7:31 PM CDT | Flash Flood Warning | EAX | Linn | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.